Halfway to a diagnosis


#1

Well, I've had an MRI scan, an EMG and a nerve conduction test, and later this month I will have a datscan. I feel like I'm half-way there but still none the wiser.

Since I last posted, I have a new symptom: the middle toes of my right foot keep curling. Is this a PD symptom? It's weird as hell and makes my foot ache.


#2

 

Stick with it Tabby it wont be long too an answer.

My feet and toes in the mornings are much like that, tender with a feeling of numbness first thing as if they are scrunched up and curling under, added too that it may just be me but I often sit not with my feet flat on the floor but side on as well, I don't know if its a official symptom or not but my PD nurse said it was something too do with the loss of dopamine at the extremities of my body I spose she could say that as i have been diagnosed.


#3

sounds to me like you are both getting Distonia ( see post in symptoms by me called Distonia) it is painful horrible when it effects me my right foot curls over and i can not walk, but it's correctable as post explains.


#4

Oops  - I'll try again, apologies if it now posts more than once - no idea what I'm doing wrong. 

Hi,
As BB and Sea Angler have said, it seems that it's not an uncommon problem for people with Parkinson's but I'm no neurologist and there are probably other causes. That said, PD UK does have an advice sheet on cramps and dystonia if you haven't already seen it and wanted to check it out.
http://www.parkinsons.org.uk/sites/default/files/publications/download/english/fs43_musclecrampsanddystonia.pdf
For me, it was one of my first symptoms and predates medication so isn't linked to 'off' periods - and it doesn't always respond to medication and it's a complete pain, literally and figuratively, however it's been easier to cope with since I've known what it is. I hope you get some answers soon, I was given a diagnosis after a very short period of time following my first appointment but I do remember that awful feeling of being in limbo.                     Take care,  J


#5

 

Hi i guess after reading in my case that could be ''off distonia ''  where there is a long gap in my Madopar from night too first thing in the morning. after my first dose it does relieve.